I am a 62 year old female that developed a cough, cold with a fever 6 weeks ago. After 5-6 days, I did go to the MD who put me on a Zithromax dose pack. The fever and cold went but I have coughing fits. I went back to the DR and had a chest x-ray and WBC that were all normal. I cough in jags that gag me and makes me want to throw up and also so hard that I have stress incontinence. It also happens when I am sleeping. I called the MD and asked if it could be whooping cough. He responded no since I had been treated with the Zithromax. Is this true? Any suggestions?
Your symptoms could be due to a post nasal drip, which can cause a chronic irritation in the throat. This could be due to a sinus infection, a cold or a chronic allergy. It could be sinusitis, if it is accompanied by nasal stuffiness and facial pain or pressure. Post nasal drip could also be due to allergens. These are substances like pollen, dust, animal dander, certain foods, insect venoms and certain medications. Exposure to allergens causes a runny nose with a resultant post nasal drip where secretions from the nose go backward into the throat and irritate causing cough. Cough is a protective mechanism by the body as it helps to prevent infections. So, don't worry and discuss these options with your doctor.
In the meantime for relief from your symptoms you could do warm salt gargles and take OTC antihistamines.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.